Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 27, 2007, 5:02 PM CDT for Brooks County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 5:02 PM CDT (22:02 UTC)
- Expired
- May 27, 2007, 5:15 PM CDT
- In force
- 13 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 272202 SVRBRO TXC047-272215- /O.NEW.KBRO.SV.W.0028.070527T2202Z-070527T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 PM CDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS... * UNTIL 515 PM CDT * AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL BROOKS COUNTY...OR ABOUT 15 MILES SOUTHWEST OF PREMONT...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2728 9842 2710 9837 2715 9811 2726 9810 $$ GB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:53 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 27, 1:53 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 153 PM CDT SUN MAY 27 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND. && .MARINE...BUOY020 CURRENTLY REPORTS A STEADY SOUTHEAST WIND FROM 10 TO 14 KTS WITH A SWELL AROUND 5 FT. ETA/GFS MSL FIELDS MAINTAINS A FAIRLY STEADY PGF HOURS WHICH WILL MAINTAIN STATUS QUO SWELL CONDITIONS INTO THIS COMING WEEK. GWW STEADILY DIMINISHES WINDS AND SWELLS OUT THROUGH 120 HOURS. THIS OVERALL TREND LOOKS ON TRACK. CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED. && .AVIATION...GENERAL VFR CONDITIONS PREVAIL AROUND THE LOWER RGV AIRPORTS AS KBRO RADAR INDICATES ISOLD TO SCT PATCHES OF RW/TRW ACTIVITY ADVECTING OVER KENEDY AND WILLACY COUNTIES. LAPS GUIDANCE SHOWS FAIRLY DECENT CAPE VALUES FROM 2200 TO 2400 J/KG ACROSS MUCH OF THE BRO CWA. VSBL SATL SHOWS THAT DIURNAL HEATING IS KICKING IN AROUND THE REGION HELPING TO DEVELOP BETTER CU/TCU FIELDS. SO ISOLD/SCT CONV WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING HOURS. HOWEVER...THE MORE LIMITED COVERAGE TODAY WILL LIKELY RESULT IN GENERALLY MVFR/VFR AVIATION CONDITIONS WITH ONLY PERIODIC IFR CONDITIONS DUE TO THE PASSING CONV. THE CONV WILL THEN WEAKEN LATER TONIGHT AND THROUGHOUT THE EARLY MORNING WITH THE LOSS OF THE DAYTIME HEATING. CURRENT TAF WORDING LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 87 75 89 / 10 30 10 0 BROWNSVILLE 73 89 74 91 / 10 30 10 0 HARLINGEN 70 90 72 92 / 10 30 10 0 MCALLEN 73 93 74 94 / 10 30 10 0 RIO GRANDE CITY 74 94 74 95 / 10 30 10 0 SOUTH PADRE ISLAND 75 86 76 87 / 10 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION...SPEECE/60 HMT/MESO...ABBOTT
Hazardous weather outlook, May 27, 3:50 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 PM CDT SUN MAY 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 350 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS COAST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOGORAD
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:30 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 26 min |
| May 27, 5:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 27 min |
| May 27, 5:46 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 59 min |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 48 min |
| May 27, 6:30 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 60 min |
| May 27, 6:36 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 69 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.